Opuscula Mathematica
Opuscula Math. 32, no. 2 (), 235-238
http://dx.doi.org/10.7494/OpMath.2012.32.2.235
Opuscula Mathematica

A note on a relation between the weak and strong domination numbers of a graph



Abstract. In a graph \(G=(V,E)\) a vertex is said to dominate itself and all its neighbors. A set \(D \subset V\) is a weak (strong, respectively) dominating set of \(G\) if every vertex \(v \in V-S\) is adjacent to a vertex \(u \in D\) such that \(d_G(v) \geq d_G(u)\) (\(d_G(v) \leq d_G(u)\), respectively). The weak (strong, respectively) domination number of \(G\), denoted by \(\gamma_w(G)\) (\(\gamma_s(G)\), respectively), is the minimum cardinality of a weak (strong, respectively) dominating set of \(G\). In this note we show that if \(G\) is a connected graph of order \(n \geq 3\), then \(\gamma_w(G) + t\gamma_s(G) \leq n\), where \(t=3/(\Delta+1)\) if \(G\) is an arbitrary graph, \(t=3/5\) if \(G\) is a block graph, and \(t=2/3\) if \(G\) is a claw free graph.
Keywords: weak domination, strong domination.
Mathematics Subject Classification: 05C69.
Cite this article as:
Razika Boutrig, Mustapha Chellali, A note on a relation between the weak and strong domination numbers of a graph, Opuscula Math. 32, no. 2 (2012), 235-238, http://dx.doi.org/10.7494/OpMath.2012.32.2.235
 
Download this article's citation as:
a .bib file (BibTeX), a .ris file (RefMan), a .enw file (EndNote)
or export to RefWorks.

RSS Feed

horizontal rule

ISSN 1232−9274, e-ISSN 2300−6919, DOI https://doi.org/10.7494/OpMath
Copyright © 2003−2017 OPUSCULA MATHEMATICA
Contact: opuscula@agh.edu.pl
Made by Tomasz Zabawa

horizontal rule

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.